MAUDE Adverse Event Report: SYNTHES GMBH SCREWDRIVER HANDLE WITH HEX COUPLING-MEDIUM

SYNTHES GMBH SCREWDRIVER HANDLE WITH HEX COUPLING-MEDIUM
Model Number 311.006
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that handle-medium w/hex-coupl was assembled to mating device scrdriver shaft matmand long self-holdin.However, there is not enough evidence to confirm that both devices are unable to disassemble.No other issues were found.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for handle-medium w/hex-coupl.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from australia reports an event as follows: it was reported that on (b)(6) 2023, one of the screwdriver shafts from a mandible compact set was found wedged inside of a driver handle and could not be removed.There was no adverse patient impact, no surgical delay due to this event.The driver shaft and handle were separated at the beginning of the case, but could not be separated after the procedure.This report is for a screwdriver handle with hex coupling-medium.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: a review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Part number: 311.006, lot number: t192691, manufacturing site: tuttlingen, release to warehouse date: 10-jul-2020.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the scrdriver shaft matmand long self-holdin p/n: 03.503.072, was received in an assembled condition with handle-medium w/hex-coupl p/n: 311.006.No cosmetic defects were observed on the surface of the device.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test to assess the assembly allegation was conducted.The connector of the handle-medium w/hex-coupl was pulled down to unlock the screwdriver shaft.The shaft was forcefully pulled, but it was not possible to disassemble the device.The complaint condition was replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the handle-medium w/hex-coupl p/n: 311.006 would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCREWDRIVER HANDLE WITH HEX COUPLING-MEDIUM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16386006
Report Number8030965-2023-01936
Device Sequence Number5705884
Product Code HXX
UDI-Device Identifier10887587035598
UDI-Public(01)10887587035598
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number311.006
Device Catalogue Number311.006
Device Lot NumberT192691
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCRDRIVER SHAFT MATMAND LONG SELF-HOLDIN.
Patient SexUnknown